Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 180, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 4, 2017, 7:36 PM CDT for DeWitt County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 7:36 PM CDT (00:36 UTC)
- Expired
- Aug 4, 2017, 8:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 111 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
982
WUUS54 KEWX 050036
SVREWX
TXC123-050100-
/O.NEW.KEWX.SV.W.0180.170805T0036Z-170805T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
736 PM CDT FRI AUG 4 2017
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southeastern DeWitt County in south central Texas...
* Until 800 PM CDT
* At 736 PM CDT, a severe thunderstorm was located near Thomaston, or
7 miles east of Cuero, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Thomaston, Arneckville and Terryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 2889 9727 2906 9729 2922 9708 2910 9698
TIME...MOT...LOC 0036Z 015DEG 11KT 2906 9718
HAIL...1.00IN
WIND...60MPH
$$
TB31 follow-up statement
183
WWUS54 KEWX 050051
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
751 PM CDT FRI AUG 4 2017
TXC123-050100-
/O.CON.KEWX.SV.W.0180.000000T0000Z-170805T0100Z/
DeWitt TX-
751 PM CDT FRI AUG 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN DEWITT COUNTY...
At 751 PM CDT, a severe thunderstorm was located over Thomaston, or 7
miles southeast of Cuero, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Thomaston, Arneckville and Terryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.
&&
LAT...LON 2889 9727 2906 9729 2922 9708 2910 9698
TIME...MOT...LOC 0051Z 015DEG 11KT 2902 9719
HAIL...1.00IN
WIND...60MPH
$$
TB3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:41 PM CDT, 55 minutes earlier.
Area forecast discussion, Aug 4, 6:41 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 641 PM CDT Fri Aug 4 2017 .AVIATION DISCUSSION...FOR 00Z TAF PERIOD... Majority of convection has dissipated at TAF issuance. Should remain VFR throughout the evening and most of the overnight hours. Some MVFR development looks possible for KSAT/KSSF tomorrow morning but should stay clear of KAUS based off model projections. Do expect -TSRA development in the afternoon with best shot at impacts at KAUS but not enough confidence in a direct terminal impact to include a prevailing line for this. Thus opted for VCTS as many isolated cells will likely begin developing shortly after 18Z. KSAT/KSSF may see some nearby convection from the east in the late afternoon. KDRT expected to prevail VFR throughout the period. && .PREV DISCUSSION... /ISSUED 304 PM CDT Fri Aug 4 2017/ SHORT TERM (Tonight through Saturday)... Main short-term highlight will center on the isolated/scattered showers this afternoon and again tomorrow along with the elevated heat indices of 100-107F across the region. Water vapor imagery and RAP H5 output indicate northwest flow across the region with a weak shortwave trough across central Texas this afternoon. Despite this axis of slightly enhanced divergence due to the shortwave trough, wind shear and speeds remain very light aloft. As such, most of the isolated shower activity is being driven by instability alone along with outflow boundary collisions. ML CAPE values range from 500-1250 J/Kg this afternoon across the region and this is keeping coverage and intensity at bay. Most of the showers have struggled to even produce lightning so far this afternoon. With the right collisions from storm-induced outflow boundaries due to dry sub-cloud environments (inverted V soundings), a few thunderstorms could occur through the early evening hours before activity dissipates out by 9-10pm. By Saturday, the current shortwave trough flattens out to more zonal flow over much of the region. However, another compact but weak disturbance over the Texas Big Bend region will help generate some additional shower and thunderstorm activity tomorrow. This feature, coupled with the sea-breeze and diurnal instability will foster isolated to scattered showers once again. Overall coverage will be in the 20-40% range for most of the area. Some enhancement of greater coverage could occur across the Coastal Plains due to the sea- breeze. LONG TERM (Sunday through Friday)... Increasing rain chances appear on the horizon for late weekend and into the early next week where 40-60% chances are currently forecast. Pockets of localized heavy rain could also be possible during this time as well. Scattered showers look to occur through much of mid to late week as well, mainly during the afternoons. The weak disturbance mentioned over the Big Bend on Saturday will move slowly eastward on Sunday. With day-time heating, at least scattered showers are expected across a good portion of the region Sunday. At the same time, a potential boundary will shift south across central OK. With general troughing and instability, a stronger convective complex and reinforced outflow could then reach into central Texas. The combination of the weak convective outflow plus the disturbance and weak instability should support the start of a wetter period. For Monday and Tuesday, much of central Texas will be located in a weakness and light shear axis region as PWATS increase to above 2 inches. These factors combined should allow for semi-organized showers and storms that could produce heavy rain at times. The greatest likelihood of higher totals currently appears to be over the Hill Country and northern I-35 corridor locations. However, this could change if the pseudo-convective boundary is able to slide farther south. For mid- to late-week, at least scattered showers are expected during the afternoon hours as instability occurs in the high PWAT air. Both ECMWF and GFS models indicate tropical activity could be possible across portions of the far southern Gulf of Mexico or the Bay of Campeche in the Wednesday/Thursday time-frame. All guidance at this time suggests this potential system to remain well south of the region. However, if anything changes, we'll keep you apprised. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 98 77 99 78 / 20 20 10 20 30 Austin Bergstrom Intl Airport 75 97 77 97 77 / 20 20 10 20 30 New Braunfels Muni Airport 74 97 76 96 76 / 20 20 20 20 30 Burnet Muni Airport 72 94 74 95 74 / 20 20 10 20 20 Del Rio Intl Airport 77 97 76 99 78 / 20 30 20 20 20 Georgetown Muni Airport 75 96 75 97 75 / 20 20 10 20 30 Hondo Muni Airport 74 99 75 98 75 / 20 20 20 20 20 San Marcos Muni Airport 75 96 76 96 76 / 20 20 20 20 30 La Grange - Fayette Regional 75 96 77 96 77 / 20 40 20 40 30 San Antonio Intl Airport 77 96 77 95 78 / 20 20 20 20 20 Stinson Muni Airport 76 96 77 94 78 / 20 20 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...TB3 Synoptic/Grids...09 Public Service/Data Collection...YB
Hazardous weather outlook, Aug 4, 4:37 AM CDT, 14 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 437 AM CDT Fri Aug 4 2017 TXZ171>173-183>194-202>209-217>225-228-051100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 437 AM CDT Fri Aug 4 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated pockets of heavy rainfall are possible this afternoon along and east of I-35. Given the dry antecedent conditions flooding impacts, if any at all, would be very minor. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Afternoon heat index values of 104 to 108 degrees will be possible Sunday through Tuesday across portions of South Central Texas, outside of the Hill Country. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 4, 6:58 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
658 PM CDT FRI AUG 4 2017
TXZ224-225-050030-
Lavaca TX-De Witt TX-
658 PM CDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DEWITT AND SOUTH
CENTRAL LAVACA COUNTIES UNTIL 730 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fordtran, or 16 miles southeast of Yoakum. This storm was slowly
moving west at 5 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm. Some weak rotation was also noted on radar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 2914 9683 2906 9694 2910 9698 2903 9708
2902 9711 2922 9704 2924 9682 2915 9681
TIME...MOT...LOC 2357Z 003DEG 1KT 2913 9695
TB3Special weather statement, Aug 4, 7:26 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
726 PM CDT FRI AUG 4 2017
TXZ224-225-050115-
Lavaca TX-De Witt TX-
726 PM CDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEWITT AND SOUTHWESTERN
LAVACA COUNTIES UNTIL 815 PM CDT...
At 725 PM CDT, Doppler radar was tracking a strong thunderstorm near
Thomaston, or near Cuero, moving southwest at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
this storm. Additionally, frequent cloud to ground lightning has
been observed in this storm.
Locations impacted include...
Cuero, Thomaston, Arneckville, Meyersville, Terryville and Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 2907 9695 2910 9698 2887 9730 2888 9731
2887 9732 2890 9734 2889 9735 2890 9738
2892 9738 2892 9742 2906 9756 2929 9706
2915 9683
TIME...MOT...LOC 0025Z 056DEG 23KT 2908 9717
TB3The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:26 PM CDT | Special Weather Statement | EWX | DeWitt | 49 min |
| Aug 4, 8:08 PM CDT | Special Weather Statement | EWX | Fayette | 52 min |
| Aug 4, 8:10 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 35 min |
| Aug 5, 6:28 PM CDT | Special Weather Statement | EWX | Kinney | 62 min |
| Aug 5, 6:38 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.